Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 475, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 21, 2001, 8:09 PM CDT for Morehouse Parish, West Carroll Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 21, 2001, 8:09 PM CDT (01:09 UTC)
- Expired
- Jun 21, 2001, 8:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Morehouse Parish, LA, West Carroll Parish, LA
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2220 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 220110
SVRJAN
LAC067-123-220145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
809 PM CDT THU JUN 21 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MOREHOUSE PARISH IN NORTHEAST LOUISIANA
WEST CARROLL PARISH IN NORTHEAST LOUISIANA
* UNTIL 845 PM CDT
* AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 15 MILES NORTHWEST OF EPPS...OR ABOUT 13 MILES
EAST OF BASTROP...MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR EPPS AT 845 PM CDT
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
HAIL TO THE SIZE OF DIMES IS LI:KELY WITH THIS STORM.
LAT...LON 3259 9143 3274 9152 3285 9168 3274 9182
3261 9172 3266 9159 3259 9159What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:30 PM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, Jun 21, 2:30 PM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT THU JUN 21 2001 AN ACTIVE WEATHER SITUATION IS OCCURRING ACROSS MUCH OF THE AREA AT THIS TIME. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE SOUTHERN HALF OF THE FORECAST AREA...MAINLY SOUTH OF INTERSTATE 20. ADDITIONAL THUNDERSTORM ACTIVITY IS APPROACHING NORTHWESTERN PORTIONS OF THE FORECAST AREA FROM THE NORTHWEST. THESE STORMS ARE FORMING IN ADVANCE OF A FRONTAL SYSTEM THAT IS APPROACHING NORTHWESTERN MISSISSIPPI AND SOUTHEASTERN ARKANSAS AT THIS TIME (AROUND 1400L). A FEW SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT IN EXTREME NORTHERN SECTIONS OF THE FORECAST AREA (NORTH OF A CROSSETT...ARKANSAS TO GREENWOOD TO COLUMBUS LINE) THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE STORMS WILL ALSO BE POSSIBLE INTO THE EARLY EVENING HOURS IN MUCH OF CENTRAL AND SOUTHERN MISSISSIPPI AS THE WIDESPREAD CONVECTIVE ACTIVITY OCCURS. THE SURFACE FRONTAL SYSTEM WILL BE SLOW TO MOVE OUT OF THE EAST CENTRAL AND SOUTHERN PORTIONS OF THE FORECAST AREA ON FRIDAY. WILL GRADUALLY DECREASE THE POPS FROM THE NORTHWEST TO THE SOUTHEAST FROM TONIGHT THROUGH FRIDAY. WILL KEEP SLIGHT CHANCE POPS IN THE EXTREME SOUTHEAST ZONES FOR FRIDAY EVENING IN CASE SOME RAINFALL ACTIVITY LINGERS THERE AS PER NGM GUIDANCE. HOWEVER...ETA AND AVN GUIDANCE HAS THE DRY AIR IN PLACE ACROSS THE ENTIRE FORECAST AREA BY FRIDAY EVENING. THEN...THE ENTIRE AREA SHOULD BE DRY AND LESS HUMID ON SATURDAY. FOR TEMPERATURES...THIS COLD FRONT WILL BRING IN UNSEASONABLY COOL AND DRY AIR TO THE REGION FROM FRIDAY THROUGH SATURDAY NIGHT. EXPECT MORNING LOWS TO GET INTO THE LOWER 60S FOR SUNDAY AND MONDAY MORNING AS FAR SOUTH AS NATCHEZ AND HATTIESBURG. A FEW LOCATIONS IN CENTRAL AND NORTHERN MISSISSIPPI...NORTHEAST LOUISIANA...AND SOUTHEAST ARKANSAS COULD EVEN SEE LOWS IN THE UPPER 50S ON SUNDAY MORNING. WILL STAY CLOSEST TO AVN'S SLIGHTLY WARMER NUMBERS THROUGH SUNDAY MORNING. IN THE EXTENDED... AFTER A COUPLE OF DRY DAYS (SUNDAY AND MONDAY) EXPECT THE LOW TO MID LEVEL MOISTURE TO INCREASE FROM THE SOUTH BY TUESDAY INTO MUCH OF THE FORECAST AREA. WILL ADD CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FOR ALL BUT MOST NORTHWESTERN ZONES FOR TUESDAY WITH CHANCE OF RAIN FOR ENTIRE FORECAST AREA BY WEDNESDAY FOR TYPICAL AFTERNOON AND EVENING SUMMER THUNDERSTORMS. A RETROGRADING 500 MB TROUGH WILL HELP TO ADD TO THE GENERAL INSTABILITY ACROSS THE REGION FOR MUCH OF THE EXTENDED PERIOD AS PER MRF AND UKMET MODEL GUIDANCE. JAN 068/086 061/088 6200 MEI 069/086 060/087 63-0 .JAN... MS...NONyE. LA...NONE. AR...NONE. 15
In the hours before
Local storm report, Jun 21, 2:17 PM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0210 PM 3 S RALEIGH MS 0.75 INCH HAIL
06/21/01 SMITH DIME SIZE HAIL WAS
REPORTED BY CD DIRECTORLocal storm report, Jun 21, 2:59 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
259 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0245 PM 5 N BAY SPGS MS WIND DAMAGE
06/21/01 JASPER C.D. REPORTED TREES
DOWN.Local storm report, Jun 21, 4:25 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
425 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0220 PM 5 E RALEIGH MS WIND DAMAGE
06/21/01 SMITH C.D. REPORTED TREES
DOWN.Local storm report, Jun 21, 5:15 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
515 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0210 PM 15 NW MENDENHALL MS WIND DAMAGE
06/21/01 SIMPSON C.D. REPORTED TREES
DOWN.
0210 PM RALEIGH MS 0.75 INCH HAIL
06/21/01 SMITH C.D. REPORTED DIME SIZE
HAIL.
0245 PM 7 SSW PHILADELPHIA MS WIND DAMAGE
06/21/01 NESHOBA C.D. REPORTED TREES
DOWN.
0245 PM PHILADELPHIA MS 0.75 INCH HAIL
06/21/01 NESHOBA C.D. REPORTED DIME SIZE
HAIL.Local storm report, Jun 21, 7:26 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
726 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0715 PM MONTICELLO LA WIND DAMAGE
06/22/01 EASTCARROLL S.O. REPORTED TREES
DOWN.
0712 PM EPPS LA 0.75 INCH HAIL
06/22/01 WESTCARROLL CROP DUSTER REPORTED
DIME SIZE HAIL.
0712 PM EPPS LA 70 MPH TSTM GUST
06/22/01 WESTCARROLL CROPDUSTER REPORTED
WIND SPEEDS UP TO 70
(MPH)The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:10 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 50 min |
| Jun 21, 7:21 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 39 min |
| Jun 21, 8:47 PM CDT | Severe Thunderstorm Warning | JAN | Richland | 28 min |
| Jun 21, 9:13 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 32 min |
| Jun 21, 9:58 PM CDT | Severe Thunderstorm Warning | JAN | Tensas | 32 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.